Ohio, 2011Flash Flooding and Flooding in Ohio, June 21, 2011
June 21, 2011 · NWS ILN · 32 events in 12 counties and zones
An approaching shortwave trough combined with ample instability in a warm and moist air mass across Ohio and Northern Kentucky during the afternoon. This led to the development of severe thunderstorms that also produced flash flooding across central Ohio and Northern Kentucky into the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $87,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching shortwave trough combined with ample instability in a warm and moist air mass across Ohio and Northern Kentucky during the afternoon. This led to the development of severe thunderstorms that also produced flash flooding across central Ohio and Northern Kentucky into the evening hours. The main severe weather threats were large hail, damaging winds, and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 21, 1:09 PM EST, 2 hours earlier.
Area forecast discussion, Jun 21, 1:09 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
209 PM EDT TUE JUN 21 2011
.SYNOPSIS...
SOUTHERLY FLOW WILL KEEP A WARM AND MOIST AIR MASS ACROSS THE
REGION THROUGH MIDWEEK. OCCASIONAL THUNDERSTORM CHANCES WILL
CONTINUE AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION MOVING OUT OF THE TENNESSEE VALLEY HAS PUSHED INTO THE
TRI-STATE AREA. EXTENDING THE CORRIDOR OF CURRENT ACTIVITY FURTHER
NORTHEAST ACROSS THE WESTERN PART OF THE FORECAST AREA IS THE MOST
LIKELY AXIS OF GREATEST SHOWERS AND THUNDERSTORM COVERAGE THROUGH
THE REST OF THE DAY. SCATTERED STORMS SHOULD SPREAD INTO THE
EASTERN ZONES AS WELL.
SHEAR REMAINS WEAK BUT MIX LAYER CAPE AROUND 3000 J/KG COULD ALLOW
FOR SOME SEVERE STORMS TO DEVELOP. PRECIPITABLE WATER IS HIGHEST
IN THE WESTERN ZONES AND GIVEN WHAT THE REGIONAL RADAR LOOKS LIKE
THERE IS SOME POTENTIAL FOR HEAVY RAIN TO REPEATEDLY AFFECT THE
SAME AREA. SO FLOODING REMAINS A POTENTIAL HAZARD AS WELL.
HAVE BUMPED UP HIGHS BASED ON LATEST TEMPERATURE TRENDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MOISTURE WILL CONTINUE TO INCREASE OVERNIGHT...WITH DIFFERING
MODEL DEPICTIONS ON PRECIPITATION POTENTIAL. RIGHT NOW WILL CARRY
CHANCE POPS THROUGH THE OVERNIGHT PERIOD...OWING TO A CONSISTENT
DEPICTION IN NAM12 FORCING AND SREF PRECIP PROBS...AND THE TYPICAL
DIURNAL CYCLE. IF A STRONGER LOW LEVEL JET IS ABLE TO
DEVELOP...FORCING MAY INCREASE TO THE POINT THAT A MORE WIDESPREAD
AREA OF PRECIPITATION DEVELOPS.
ON WEDNESDAY...THE FORECAST WILL AGAIN FOCUS ON CONVECTIVE
POTENTIAL. THERE ARE INDICATIONS OF SOME KIND OF CLEAR SLOT
WRAPPING NORTH INTO THE AREA ON WEDNESDAY...WHICH WILL ACTUALLY
PUT MUCH OF THE FORECAST AREA INTO A CONVECTIVE MINIMUM FOR A
WHILE. EARLY IN THE DAY...KEPT THE PRECIP CHANCES FOCUSED TO THE
EAST...PUSHING THEM OFF BY AFTERNOON.
MEANWHILE...INSTABILITY MAY BE ABLE TO RISE IN THE WEST...AS
SURFACE HEATING IN THE SECOND HALF OF THE DAY COMBINES WITH
INCREASING MOISTURE BY EVENING. THE COLD FRONT WILL BE PUSHING
TOWARD THE CWA AT THIS TIME...SO ANOTHER INCREASED CHANCE OF
SHOWERS AND THUNDERSTORMS WILL BE INTRODUCED HERE.
ONE KEY ON WEDNESDAY IS THAT SHEAR WILL BE MORE OF A FACTOR THAN
ON TUESDAY...WITH 40 KNOTS OF 0-6KM BULK SHEAR (MOSTLY
UNIDIRECTIONAL FROM THE SOUTHWEST) AND A RESPECTABLE PICKUP RIGHT
OFF THE LOWEST ONE OR TWO KM. SEVERE WEATHER AGAIN LOOKS LIKE A
POSSIBILITY.
THE STACKED LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS COMPLEX
WEATHER SCENARIO WILL MOVE SLOWLY EAST ACROSS THE SOUTHERN GREAT
LAKES REGION THROUGH THE WEEKEND. INSTABILITY WILL BE WEAK...BUT
EFFECTS OF THE COLDER AIR AND OCCASIONAL VORT SPOKES ROTATING
AROUND WILL REQUIRE A CHANCE OF PRECIPITATION THROUGH THE WEEK.
KEPT THE HIGHER CHANCE POPS IN THE NORTH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
WEAKER SHORT WAVES ARE FORECAST TO ROTATE AROUND THE LOW/TROUGH
INTO SATURDAY. THE 12Z GFS IS EVEN TRYING TO HANG ON TO SOME PCPN
ON INTO SATURDAY BUT THE 12Z GEM AND 00Z ECMWF ARE DRYING US OUT
AND WILL TREND THE FORECAST THAT WAY FOR NOW.
UPPER LEVEL TROUGH WILL THEN TRY TO BUILD IN FROM THE WEST
THROUGH EARLY NEXT WEEK. WILL KEEP THE FORECAST DRY TOWARD THE END
OF THE LONG TERM PERIOD...BUT DEVELOPING NORTHWEST FLOW PATTERN
ALOFT COULD EVENTUALLY LEAD TO SOME WEAK SYSTEMS DROPPING DOWN
ACROSS OUR AREA. THE AIRMASS ACROSS OUR AREA WILL REMAIN
RELATIVELY COOL FOR THIS TIME OF YEAR SO WILL CONTINUE WITH HIGH
TEMPS GENERALLY AT OR A LITTLE BELOW NORMAL.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CLUSTERS OF TSTRMS HAVE BEEN FIRING UP OVER CENTRAL KY AND
SOUTHEASTERN IN...AND CONTINUE TO PROGRESS NORTHEASTWARD. EXPECTING
THIS ACTIVITY TO INCREASE IN COVERAGE OVER THE NEXT COUPLE HOURS AS
IT MOVES INTO WESTERN OH. STORMS SHOULD BEGIN TO DECREASE IN
COVERAGE AND INTENSITY AROUND SUNSET. ANY TSTMS THAT PASS OVER TAF
SITES THIS AFTERNOON AND EVENING MAY RESULT IN MVFR VSBYS FOR A
SHORT TIME. MODELS CONTINUE TO HANDLE OVERNIGHT PRECIPITATION
CHANCES DIFFERENTLY SO CONFIDENCE DECREASES IN PRECIP CHANCES
TONIGHT. WILL STILL MENTION VCSH AND CB FOR ALL TAF SITES THROUGH
LATE EVENING TO ACCOUNT FOR THIS UNCERTAINTY. PRETTY CONFIDENT
THINGS WILL DRY OUT BY 06Z...BUT LINGERING LOW LEVEL MOISTURE
COULD RESULT IN SOME FOG/MIST AT KLUK IF CLOUDS BREAK UP A BIT.
MODELS HINT AT POSSIBLE RETURN OF SHOWERS AND STORMS AROUND
DAYBREAK ON WEDNESDAY...BUT CONFIDENCE IN PRECIP CHANCES IS LOW
THROUGH THE REMAINDER OF THE TAF PERIOD.
OUTLOOK...OCCASIONAL CHANCE OF THUNDERSTORMS THROUGH SATURDAY
MORNING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...JGL
AVIATION...KURZ
Hazardous weather outlook, Jun 21, 2:53 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EDT TUE JUN 21 2011
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-222000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
353 PM EDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE PRESENT ACROSS THE AREA THIS EVENING.
SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. IN ADDITION...HIGH AMOUNTS OF
MOISTURE AND RELATIVELY SLOW STORM MOTIONS MAY LEAD TO HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON
WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND ON WEDNESDAY.
In the hours before
Special weather statement, Jun 21, 1:59 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT TUE JUN 21 2011
KYZ091>093-OHZ077-211930-
KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-
259 PM EDT TUE JUN 21 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HAMILTON...
CAMPBELL...BOONE AND KENTON COUNTIES THROUGH 330 PM EDT...
AT 258 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CHEVIOT TO LUDLOW TO UNION...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THE WIND GUSTS
MAY OCCUR WELL AHEAD OF ANY RAIN.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ERLANGER...CRESTVIEW
HILLS...LAKESIDE PARK...LUDLOW...FORT MITCHELL...EDGEWOOD...PARK
HILLS...FORT WRIGHT...INDEPENDENCE...COVINGTON...CINCINNATI AND
NEWPORT.
ALSO...CRESCENT PARK...KENTON VALE...WOODLAWN...ST. BERNARD...LATONIA
LAKES...FAIRVIEW...RYLAND HEIGHTS AND GOLF MANOR ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3920 8436 3910 8436 3894 8441 3894 8472
3909 8470 3917 8466Special weather statement, Jun 21, 2:46 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
346 PM EDT TUE JUN 21 2011
KYZ093-OHZ071-072-077>080-212045-
CAMPBELL KY-BROWN OH-CLINTON OH-HAMILTON OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
346 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...NORTHERN
CLERMONT...SOUTHERN WARREN...EASTERN HAMILTON...SOUTHWESTERN
CLINTON...NORTHWESTERN BROWN AND NORTHERN CAMPBELL COUNTIES THROUGH
445 PM EDT...
AT 341 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR THE
VILLAGE OF INDIAN HILLS...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM. ALSO...VERY HEAVY RAIN IS LIKELY WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WITHAMSVILLE...
MILFORD...LOVELAND...BATAVIA...WILLIAMSBURG...BLANCHESTER...
FAYETTEVILLE AND ST. MARTIN.
ALSO...SUMMERSIDE...MIAMIVILLE...WILLOWVILLE...PERINTOWN...LANDEN...
MULBERRY...LOVELAND PARK AND DAY HEIGHTS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 3902 8443 3928 8446 3930 8438 3929 8436
3930 8435 3939 8387 3904 8375Local storm report, Jun 21, 2:47 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 3 E TOLLESBORO 38.56N 83.52W
06/20/2011 LEWIS KY TRAINED SPOTTER
HIGH WATER RUNNING OVER RIBOLT-EPWORTH ROAD. WATER ALSO
RUNNING OVER INDIAN AND PINE VALLEY ROADS. OTHER ROADS
FLOODED INCLUDE BURTONVILLE AND NASH ROADS...AS WELL AS
SEVERAL OTHERS IN WESTERN LEWIS COUNTY.
0200 PM FLASH FLOOD 2 SSW CHARTERS 38.55N 83.45W
06/20/2011 LEWIS KY TRAINED SPOTTER
ONE HOME AND ONE BUSINESS INUNDATED BY HIGH WATER ALONG
STATE ROUTE 989 SSW OF CHARTERS. WATER THROUGHOUT HOME.
&&
JDRSpecial weather statement, Jun 21, 3:06 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT TUE JUN 21 2011
KYZ092-093-096-097-OHZ078-079-212100-
KENTON KY-PENDLETON KY-BRACKEN KY-CAMPBELL KY-BROWN OH-CLERMONT OH-
406 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...CENTRAL
BROWN...CAMPBELL...NORTHERN BRACKEN...NORTHERN PENDLETON AND KENTON
COUNTIES THROUGH 500 PM EDT...
AT 405 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CLARYVILLE...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BUTLER...NEW
RICHMOND...AMELIA...AUGUSTA...MOUNT ORAB...GEORGETOWN...FELICITY AND
BETHEL.
ALSO...CAMPBELL COUNTY LAKE...GUBSER MILL...PEACH GROVE...NEW
PALESTINE...BLAIRSVILLE...MOUNT AUBURN...CALIFORNIA AND MENTOR ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3876 8449 3902 8449 3904 8387 3902 8387
3902 8383 3876 8384 3876 8387 3877 8389
3876 8391Event by event
19 thunderstorm wind, 7 flash flood, 4 hail, 2 flood. Local standard time, as filed.
Thunderstorm Wind, Clermont
- When
- June 21, 3:09 PM EST to 3:13 PM EST
- Where
- Clermont County, Batavia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.070, -84.170
Multiple trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Clermont
- When
- June 21, 3:19 PM EST to 3:23 PM EST
- Where
- Clermont County, Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.050, -84.050
Two trees were reported down due to damaging thunderstorm winds.
Flash Flood, Clermont
- When
- June 21, 3:30 PM EST to 6:15 PM EST
- Where
- Clermont County, Amelia to 0.4 mi SE of Amelia
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.030, -84.220
Water was flowing over streets due to heavy rain.
Flash Flood, Hamilton
- When
- June 21, 3:31 PM EST to 6:00 PM EST
- Where
- Hamilton County, 1 mi SW of Cherry Grove to 0.74 mi SSW of Cherry Grove
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.060, -84.333
Water was flowing over roadways due to heavy rain.
Thunderstorm Wind, Brown
- When
- June 21, 3:32 PM EST to 3:36 PM EST
- Where
- Brown County, Mt Orab
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.050, -83.920
Trees were reported down due to damaging thunderstorms winds.
Flash Flood, Clermont
- When
- June 21, 3:50 PM EST to 6:00 PM EST
- Where
- Clermont County, 0.84 mi S of Tobasco to 2 mi WSW of Tobasco
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 39.058, -84.302
Water was reported over roadways and one road was washed away due to heavy rainfall.
Thunderstorm Wind, Scioto
- When
- June 21, 4:18 PM EST to 4:22 PM EST
- Where
- Scioto County, West Portsmouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.770, -83.030
Trees were reported down due to damaging thunderstorm winds.
Hail, Brown
- When
- June 21, 4:23 PM EST to 4:28 PM EST
- Where
- Brown County, Georgetown
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.870, -83.900
Thunderstorm Wind, Scioto
- When
- June 21, 4:23 PM EST to 4:27 PM EST
- Where
- Scioto County, Rosemount
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.780, -82.980
Large tree limbs were reported down due to damaging thunderstorm winds.
Flash Flood, Clermont
- When
- June 21, 4:25 PM EST to 6:30 PM EST
- Where
- Clermont County, Bethel to 0.49 mi WSW of Bethel
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.970, -84.080
High water was reported over numerous roads. Many locations experienced several inches of flowing water. These occurrences were due to heavy rain.
Flash Flood, Clermont
- When
- June 21, 4:25 PM EST to 7:00 PM EST
- Where
- Clermont County, Pt Isabel to 1.26 mi WSW of Pt Isabel
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.900, -84.130
Water was flowing over roadways due to heavy rain.
Flash Flood, Hamilton
- When
- June 21, 4:26 PM EST to 6:00 PM EST
- Where
- Hamilton County, 1 mi S of Mt Washington to 0.8 mi NNE of Sweetwine
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.066, -84.380
Water was reported over roadways due to heavy rainfall.
Thunderstorm Wind, Brown
- When
- June 21, 4:30 PM EST to 4:34 PM EST
- Where
- Brown County, 2 mi N of Georgetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.899, -83.900
Several trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Scioto
- When
- June 21, 4:36 PM EST to 4:40 PM EST
- Where
- Scioto County, 3 mi SW of Bear Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.899, -83.109
Trees were reported down due to damaging thunderstorm winds.
Hail, Auglaize
- When
- June 21, 4:36 PM EST to 4:40 PM EST
- Where
- Auglaize County, 3 mi SE of Wapakoneta
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.539, -84.160
Hail, Scioto
- When
- June 21, 4:40 PM EST to 4:44 PM EST
- Where
- Scioto County, 3 mi NW of Minford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.881, -82.889
Thunderstorm Wind, Pike
- When
- June 21, 4:58 PM EST to 4:59 PM EST
- Where
- Pike County, 7 mi SE of Piketon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.998, -82.928
Several trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Pike
- When
- June 21, 4:58 PM EST to 5:02 PM EST
- Where
- Pike County, 6 mi S of Piketon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.983, -83.020
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Pike
- When
- June 21, 5:15 PM EST to 5:19 PM EST
- Where
- Pike County, Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.130, -82.970
Large tree limbs were broken due to damaging thunderstorm winds.
Thunderstorm Wind, Ross
- When
- June 21, 5:31 PM EST to 5:35 PM EST
- Where
- Ross County, 5 mi NW of Chillicothe to Chillicothe
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 39.381, -83.046
Trees and utility poles were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- June 21, 5:35 PM EST to 5:39 PM EST
- Where
- Franklin County, Hilliard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $11,000
- Reported by
- Broadcast Media
- Coordinates
- 40.030, -83.150
A large tree was reported down on top of a car due to damaging thunderstorm winds.
Thunderstorm Wind, Ross
- When
- June 21, 5:35 PM EST to 5:39 PM EST
- Where
- Ross County, 3 mi WSW of Chllcth Ross Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.413, -83.072
A tree was reported down due to damaging thunderstorm winds.
Flash Flood, Brown
- When
- June 21, 5:40 PM EST to 6:30 PM EST
- Where
- Brown County, 2 mi N of Hamersville to 1.57 mi N of Hamersville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.949, -83.980
Water was reported flowing over several roads due to heavy rain.
Hail, Ross
- When
- June 21, 5:47 PM EST to 5:51 PM EST
- Where
- Ross County, 2 mi NW of Chillicothe
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.350, -83.007
Thunderstorm Wind, Franklin
- When
- June 21, 5:58 PM EST to 6:02 PM EST
- Where
- Franklin County, 4.2 mi NE of Westerville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.160, -82.860
Thunderstorm Wind, Pickaway
- When
- June 21, 5:59 PM EST to 6:01 PM EST
- Where
- Pickaway County, 2 mi ENE of Circleville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Park/Forest Service
- Coordinates
- 39.611, -82.915
Trees and power lines were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Hocking
- When
- June 21, 6:07 PM EST to 6:11 PM EST
- Where
- Hocking County, Logan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.530, -82.420
Trees were reported down due to damaging thunderstorm winds.
Flood, Clermont
- When
- June 21, 6:13 PM EST to 9:00 PM EST
- Where
- Clermont County, Amelia to 0.44 mi S of Amelia
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.030, -84.220
Water continued over roadways due to previous flash flooding.
Thunderstorm Wind, Fairfield
- When
- June 21, 6:27 PM EST to 6:31 PM EST
- Where
- Fairfield County, 1 mi NE of Baltimore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.860, -82.587
A tree was reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Licking
- When
- June 21, 6:40 PM EST to 6:41 PM EST
- Where
- Licking County, Heath
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.020, -82.450
The public estimated the gust.
Flood, Clermont
- When
- June 21, 6:53 PM EST to 9:30 PM EST
- Where
- Clermont County, Pt Isabel to 0.82 mi WSW of Pt Isabel
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.900, -84.130
Water was reported over roadways due to previous flash flooding.
Thunderstorm Wind, Licking
- When
- June 21, 7:00 PM EST to 7:05 PM EST
- Where
- Licking County, 1 mi ENE of Hanover to 4 mi NE of Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.086, -82.233
Two trees were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011$698,000 · 61 kt wind · 39 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320207, 320206, 320252, 320250, 320213, 320251, 320221, 320209, 320217, 320253, 320255, 320249, 320210, 320223, 320224, 320218, 320215, 320231, 320230, 320234, 320232, 320233, 320254, 320236, 320247, 320240, 320237, 320257, 320246, 320245, 320258, 320248.